MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number G34199
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Cook was notified that a retracta detachable embolization coil was lodged in the catheter and separated upon removal.During deployment of the retracta detachable embolization coil into the ovarian vein, the coil became lodged in the catheter.There was a " total dislodgment between the coil and the wire." the coil was unable to be deployed and the surgeon could not remove the coil from the catheter.The surgeon gently removed the catheter and the coil "step by step." the coil broke into two parts.However, the surgeon was able to "catch them." as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
 
Event or Problem Description
In additional information received on (b)(6) 2025, it was confirmed that the photo provided was of a single coil that was broken in to two parts rather than of two different coils.It was also confirmed that the catheter was flushed at the beginning of the procedure.During the removal of catheter by the surgeon, the coil broke at the puncture site.The first part of the coil remained lodged within the catheter, while the second part was protruding from the skin.Prior to this incident, the surgeon had deployed 24 units of retracta coils.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation: cook was notified that a retracta detachable embolization coil was lodged in the catheter and separated upon removal.During deployment of the retracta detachable embolization coil into the ovarian vein, the coil became lodged in the catheter.There was a " total dislodgment between the coil and the wire." the coil was unable to be deployed, and the surgeon could not remove the coil from the catheter.The surgeon gently removed the catheter and the coil "step by step." the coil broke into two parts.However, the surgeon was able to "catch" them.It was confirmed that the photo provided was of a single coil that was broken into two parts rather than of two different coils.It was also confirmed that the catheter was flushed at the beginning of the procedure.During the removal of catheter by the surgeon, the coil broke at the puncture site.The first part of the coil remained lodged within the catheter, while the second part was protruding from the skin.Both parts of the coil were retrieved.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, and instructions for use (ifu) for device were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The current instructions for use [t_mwcer_rev6] state the following: "instructions for use 1.Perform an angiogram and measure the diameter of the vessel to be occluded.6.Under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." based on the information provided, no product returned, and the results of our investigation, it was concluded that a component failure unrelated to design or manufacturing deficiencies contributed to the reported event.It is possible that the junction zone was not located just inside of the catheter tip allowing the coil to continuously spin instead of deploying.Then it is possible the coil became stuck on the tip of the catheter, leading to the eventual separation of the coil, but this could not be definitively confirmed.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21200657
Report Number1820334-2025-00087
Device Sequence Number20906156
Product Code KRD
UDI-Device Identifier10827002341996
UDI-Public(01)10827002341996(17)290814(10)16205159
Combination Product (Y/N)N
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34199
Device Catalogue NumberMWCER-35-14-10
Device Lot Number16205159
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer01/22/2025
03/21/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date02/19/2025
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HNBR-MPA-100.
Patient SexFemale